Alert archive / Nevada / High Wind Warnings in 2025

High Wind Warning 3, NWS Elko, NV

December 16, 2025Elko County, White Pine County, Nevada

NWS Elko, NV issued this high wind warning at Dec 16, 2025, 12:30 PM PST for Elko County, White Pine County, Nevada. It took effect at Dec 17, 2025, 12:00 AM PST. It was in force for 20 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 16, 2025, 12:30 PM PST (20:30 UTC)
In effect from
Dec 17, 2025, 12:00 AM PST
Expired
Dec 17, 2025, 8:00 PM PST
In force
20 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 17, 9:41 AM PSTNON-TSTM WND GST 819 E Jarbidge, NVPole Creek RAWS (POCN2), elevation 8502 feet.
Dec 17, 9:42 AM PSTNON-TSTM WND GST 7311 W Jacks Peak Snotel, NVLong Hollow RAWS (LONN2), elevation 5820 feet.
Dec 17, 10:03 AM PSTNON-TSTM WND GST 715 Sw Ruby Valley, NVRuby Valley RAWS (RBVN2), elevation 6891 feet.
Dec 17, 10:23 AM PSTNON-TSTM WND GST 592 Sw Elko, NVASOS station KEKO Elko Airport ASOS. Elevation 5048 feet.
Dec 17, 10:26 AM PSTNON-TSTM WND GST 658 Nne Stag Mountain Sno, NVStag Mountain RAWS (STMN2), elevation 6790 feet.
Dec 17, 10:47 AM PSTNON-TSTM WND GST 6413 Ssw West Wendover, NVSpring Gulch RAWS (SPGN2), elevation 5470 feet.
Dec 17, 11:42 AM PSTNON-TSTM WND GST 5912 Nnw Currie, NVSpruce Mountain RAWS (SPMN2), elevation 6296 feet.
Dec 17, 12:10 PM PSTNON-TSTM WND GST 606 Nne Ryndon, NVMesonet station AS326 Coal Mine Canyon N7NNV CWOP. Elevation 5549 feet
Dec 17, 12:41 PM PSTNON-TSTM WND GST 6221 Ne Diamond Peak Snot, NVMesonet station ALLN2 Alligator Ridge RAWS. Elevation 6674 feet.
Dec 17, 1:32 PM PSTNON-TSTM WND GST 692 S Ruby Lake, NVMesonet station RLKN2 Ruby Lake RAWS. Elevation 5970 feet.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.5 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS75 KLKN 162030
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1230 PM PST Tue Dec 16 2025

NVZ031-033-034-039-171130-
/O.UPG.KLKN.WI.Y.0024.251217T0800Z-251218T0400Z/
/O.NEW.KLKN.HW.W.0003.251217T0800Z-251218T0400Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Jarbidge, Tuscarora, Mountain City,
Oasis, Gibbs Ranch, Owyhee, West Wendover, Ruby Lake, Charleston,
and Midas
1230 PM PST Tue Dec 16 2025

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST 
WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...From midnight tonight to 8 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Blowing dust may reduce visibilities to one mile or less. Travel 
  will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ030-035>038-171130-
/O.CON.KLKN.WI.Y.0024.251217T0800Z-251218T0400Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-
Including the cities of Elko, Battle Mountain, Grass Valley,
Garden Pass, Lamoille, Emigrant Pass, Ruth, Ely Airport, Eureka,
Argenta, Cherry Creek, Eureka Airport, Golconda, Lund,
Winnemucca, McGill, Diamond Valley, Preston, South Fork, Dunphy,
Pinto Summit, Spring Creek, Lee, Palisade, Valmy, Ely, Ryndon,
Crescent Valley, Beowawe, Jiggs, Dufferena, and Hickison Summit
1230 PM PST Tue Dec 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST 
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, and Humboldt Counties.

* WHEN...From midnight tonight to 8 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Blowing dust may reduce visibilities to one mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

94
6 follow-up statements
245 
WWUS75 KLKN 171511
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
711 AM PST Wed Dec 17 2025

NVZ031-033-034-039-172315-
/O.CON.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Tuscarora, Charleston, Midas, Mountain
City, Owyhee, Jarbidge, Ruby Lake, Oasis, West Wendover, and
Gibbs Ranch
711 AM PST Wed Dec 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Blowing dust may reduce visibilities to one mile or less. Travel 
  will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ030-035>038-172315-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-
Including the cities of Cherry Creek, Crescent Valley,
Winnemucca, Argenta, Ryndon, Ruth, Eureka, Spring Creek, Eureka
Airport, Battle Mountain, Grass Valley, Hickison Summit,
Lamoille, McGill, Elko, Beowawe, Lee, Ely, Pinto Summit, Garden
Pass, Emigrant Pass, Lund, Golconda, South Fork, Preston,
Palisade, Ely Airport, Dunphy, Valmy, Jiggs, Diamond Valley, and
Dufferena
711 AM PST Wed Dec 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, and Humboldt Counties.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Blowing dust may reduce visibilities to one mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

94
515 
WWUS75 KLKN 171829
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
Issued by National Weather Service Reno NV
1029 AM PST Wed Dec 17 2025

NVZ031-033-034-039-180230-
/O.NEW.KLKN.DU.Y.0012.251217T1829Z-251218T0200Z/
/O.CON.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/
Northern Elko County-Southeastern Elko County-Ruby Mountains and
East Humboldt Range-South Central Elko County-
Including the cities of Oasis, Mountain City, Ruby Lake, Owyhee,
Jarbidge, West Wendover, Tuscarora, Gibbs Ranch, Midas, and
Charleston
1029 AM PST Wed Dec 17 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the High Wind 
  Warning, 30 to 40 mph with gusts up to 60 mph.

* WHERE...Northern Elko County, Ruby Mountains and East Humboldt 
  Range, South Central Elko County, and Southeastern Elko County 
  Counties.

* WHEN...For the Blowing Dust Advisory, until 6 PM PST this evening. 
  For the High Wind Warning, until 8 PM PST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ036-038-180230-
/O.NEW.KLKN.DU.Y.0012.251217T1829Z-251218T0200Z/
/O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/
Northern Lander County and Northern Eureka County-Southwest Elko
County-
Including the cities of Crescent Valley, Battle Mountain,
Beowawe, Elko, South Fork, Lee, Dunphy, Argenta, Emigrant Pass,
Jiggs, Spring Creek, Lamoille, Ryndon, and Palisade
1029 AM PST Wed Dec 17 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  25 to 35 mph with gusts up to 50 mph.

* WHERE...Northern Lander County and Northern Eureka County and 
  Southwest Elko County Counties.

* WHEN...For the Blowing Dust Advisory, until 6 PM PST this evening. 
  For the Wind Advisory, until 8 PM PST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ030-035-037-180230-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/
Humboldt County-White Pine County-Southern Lander County and
Southern Eureka County-
Including the cities of Grass Valley, Dufferena, Valmy,
Winnemucca, Hickison Summit, Ruth, Diamond Valley, Lund, Cherry
Creek, Preston, Ely, Eureka, Ely Airport, Pinto Summit, McGill,
Golconda, Eureka Airport, and Garden Pass
1029 AM PST Wed Dec 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...Winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...White Pine County, Southern Lander County and Southern 
  Eureka County, and Humboldt County Counties.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

94
535 
WWUS75 KLKN 171835
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1035 AM PST Wed Dec 17 2025

NVZ031-033-034-039-180245-
/O.CON.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/
/O.CON.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Ruby Lake, Oasis, West Wendover,
Tuscarora, Jarbidge, Mountain City, Midas, Gibbs Ranch,
Charleston, and Owyhee
1035 AM PST Wed Dec 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS 
EVENING...

* WHAT...For the High Wind Warning, west winds 25 to 35 mph with 
  gusts up to 60 mph. For the Blowing Dust Advisory, visibility 
  between one-quarter and one mile in blowing dust.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...For the High Wind Warning, until 8 PM PST this evening. For 
  the Blowing Dust Advisory, until 6 PM PST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Widespread 
  power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ036-038-180245-
/O.CON.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/
/O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/
Northern Lander and Northern Eureka-Southwest Elko-
Including the cities of Battle Mountain, Dunphy, Ryndon, Elko,
Emigrant Pass, Lamoille, Beowawe, Spring Creek, Lee, Palisade,
Argenta, Crescent Valley, Jiggs, and South Fork
1035 AM PST Wed Dec 17 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  west winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northern Lander and Northern Eureka and Southwest Elko 
  Counties.

* WHEN...For the Blowing Dust Advisory, until 6 PM PST this evening. 
  For the Wind Advisory, until 8 PM PST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ030-035-037-180245-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/
Humboldt-White Pine-Southern Lander and Southern Eureka-
Including the cities of Ely, Pinto Summit, Eureka Airport,
Hickison Summit, Golconda, Cherry Creek, Grass Valley, Ruth,
Preston, Diamond Valley, Eureka, Winnemucca, Dufferena, McGill,
Garden Pass, Lund, Ely Airport, and Valmy
1035 AM PST Wed Dec 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, and 
  Humboldt Counties.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

94
094 
WWUS75 KLKN 172126
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
126 PM PST Wed Dec 17 2025

NVZ031-033-034-039-180400-
/O.CON.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/
/O.CON.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Tuscarora, Ruby Lake, Oasis, Jarbidge,
Gibbs Ranch, Owyhee, Charleston, West Wendover, Midas, and
Mountain City
126 PM PST Wed Dec 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS 
EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the High Wind 
  Warning, 30 to 40 mph with gusts up to 60 mph.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...For the High Wind Warning, until 8 PM PST this evening. For 
  the Blowing Dust Advisory, until 6 PM PST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ036-038-180400-
/O.CON.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/
/O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/
Northern Lander and Northern Eureka-Southwest Elko-
Including the cities of Lee, Battle Mountain, Crescent Valley,
Elko, Spring Creek, Palisade, Beowawe, South Fork, Argenta,
Jiggs, Ryndon, Dunphy, Emigrant Pass, and Lamoille
126 PM PST Wed Dec 17 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  25 to 35 mph with gusts up to 50 mph.

* WHERE...Northern Lander and Northern Eureka and Southwest Elko 
  Counties.

* WHEN...For the Blowing Dust Advisory, until 6 PM PST this evening. 
  For the Wind Advisory, until 8 PM PST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ030-035-037-180400-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/
Humboldt-White Pine-Southern Lander and Southern Eureka-
Including the cities of Eureka, Pinto Summit, Winnemucca, Grass
Valley, Golconda, Diamond Valley, Valmy, Garden Pass, Ely, Lund,
Ely Airport, Ruth, Dufferena, Cherry Creek, Eureka Airport,
Preston, Hickison Summit, and McGill
126 PM PST Wed Dec 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, and 
  Humboldt Counties.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

94
610 
WWUS75 KLKN 180142
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
542 PM PST Wed Dec 17 2025

NVZ031-033-034-039-180400-
/O.EXP.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/
/O.CON.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Owyhee, Mountain City, Gibbs Ranch, Ruby
Lake, Charleston, Tuscarora, Jarbidge, Oasis, West Wendover, and
Midas
542 PM PST Wed Dec 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Hazy skies with visibilities 
  reduced into the 3 to 5 mile range at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ036-038-180400-
/O.EXP.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/
/O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/
Northern Lander and Northern Eureka-Southwest Elko-
Including the cities of South Fork, Beowawe, Lee, Emigrant Pass,
Crescent Valley, Jiggs, Dunphy, Argenta, Ryndon, Lamoille, Elko,
Palisade, Spring Creek, and Battle Mountain
542 PM PST Wed Dec 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

* WHAT...West winds 10 to 20 mph with gusts up to 30 mph.

* WHERE...Northern Lander and Northern Eureka and Southwest Elko 
  Counties.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Hazy 
  skies with visibilities reduced into the 3 to 5 mile range at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ030-035-037-180400-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/
Humboldt-White Pine-Southern Lander and Southern Eureka-
Including the cities of Cherry Creek, Valmy, Golconda, Ruth,
Dufferena, Garden Pass, Lund, Winnemucca, McGill, Eureka, Pinto
Summit, Preston, Eureka Airport, Ely Airport, Diamond Valley,
Ely, Hickison Summit, and Grass Valley
542 PM PST Wed Dec 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...West winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, and 
  Humboldt Counties.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Hazy 
  skies with visibilities reduced into the 3 to 5 mile range at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

96
387 
WWUS75 KLKN 180348
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
748 PM PST Wed Dec 17 2025

NVZ031-033-034-039-180500-
/O.EXP.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Owyhee, Mountain City, Gibbs Ranch, Ruby
Lake, Charleston, Tuscarora, Jarbidge, Oasis, West Wendover, and
Midas
748 PM PST Wed Dec 17 2025

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

Wind speeds have lowered below Warning levels.

$$

NVZ030-035>038-180500-
/O.EXP.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-
Including the cities of Cherry Creek, Golconda, Dufferena, Lund,
Dunphy, Winnemucca, Lamoille, Pinto Summit, Palisade, Beowawe,
Emigrant Pass, Crescent Valley, Argenta, Ryndon, Eureka, Ruth,
Garden Pass, Jiggs, Preston, Diamond Valley, Ely Airport, Elko,
Ely, Hickison Summit, Battle Mountain, Lee, Spring Creek, South
Fork, Valmy, McGill, Eureka Airport, and Grass Valley
748 PM PST Wed Dec 17 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

Winds speeds have lowered below Advisory levels. 

$$

96

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Dec 16, 1:15 AM PST, 11 hours 15 minutes earlier. Its key messages:

  • Updated at 109 AM PST Tue Dec 16 2025 * Unseasonably warm each afternoon through the weekend * Periods of precipitation, focused across Northern Nevada, beginning Tuesday * Strong west-southwest wind gusts in Northern & Central Nevada Wednesday
Area forecast discussion, Dec 16, 1:15 AM PST, 11 hours 15 minutes before
Area Forecast Discussion
National Weather Service Elko NV
115 AM PST Tue Dec 16 2025

.KEY MESSAGES...
Updated at 109 AM PST Tue Dec 16 2025

* Unseasonably warm each afternoon through the weekend

* Periods of precipitation, focused across Northern Nevada,
  beginning Tuesday

* Strong west-southwest wind gusts in Northern & Central Nevada
  Wednesday

&&

.UPDATE...
Issued at 109 AM PST Tue Dec 16 2025

A Wind Advisory has been issued for Humboldt, Elko, Lander,
Eureka, and White Pine Counties from midnight Tuesday night until
8PM PST Wednesday evening due to sustained west-southwest winds of
30-40 mph with gusts up to 55 mph.

&&

.DISCUSSION...
(Today through next Tuesday)

WEATHER PATTERN OVERVIEW: A west to east flow will continue
Tuesday as a ridge is situated well off the western coast of the
United States. A 250mb upper jet will be north of the forecast
area and will provide limited dynamics to the northern half of the
forecast area. This will allow for the development of light rain
showers over locations north of I-80. Precipitation amounts will
be limited over the valley locations to roughly a trace to less
than a tenth of an inch. Snow levels will be at or above 8500
feet. Highs will be in the 50s and 60s. Look for light, showery
precipitation to continue during the overnight with lows in the
30s and 40s.

By Wednesday, models continue to depict strong winds developing
during the morning and afternoon. Southwest to west winds of 30 to
40 with gusts of 50 to 55 mph are expected. The strongest winds
are expected across northern Nevada and a wind advisory may be
required as the probability for reaching advisory wind gusts are
about forty to seventy percent or higher in the above locations.
Snow levels are forecast will again be around 7000 feet or so,
though cooler air is expected to filter in by the later afternoon
period as winds shift to a west-northwest direction. Highs will
again reach the 50s to low 60s. Overnight lows will be in the 30s.
Snow levels in the far north are expected to drop to at or above
5000 feet during the overnight. Light snowfall amounts up to a
half inch are expected in the north, along SR225 from roughly
Wildhorse to the border with Idaho.

Thursday through Sunday, periods of showery precipitation are
expected through this timeframe as model solutions keep an upper
ridge well off the southwest coast. No strong cold pushes are
expected through this period with a mostly west to east flow
continuing. Highs will be in the 50s to low 60s. Overnight lows
will be in the 30s and 40s. Winds will be breezy along the
northern sections of the forecast area, north of I-80 with gusts
to 30 to 40 mph, each afternoon from Thursday through the weekend.
Overnight lows will be in the 30s and 40s.

FORECAST CONFIDENCE & DEVIATIONS: Confidence remains high on short
term rain fall and high temperatures being above normal.
Confidence is also high with respect to strong to very strong
winds developing across the northern half of Nevada Wednesday
afternoon. Confidence in rainfall and snowfall amounts remain low
to moderate at this time.

&&

.AVIATION...

VFR conditions expected at all sites through the next
24 hours with light winds.

&&

.LKN Watches/Warnings/Advisories...
Wind Advisory from midnight tonight to 8 PM PST Wednesday
NVZ030-031-033>039.

&&

UPDATE...99
DISCUSSION...86
AVIATION...94

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 1:08 AM PSTWind AdvisoryLKNElko, Eureka, Humboldt, Lander, White Pine43 hr

Nearby

High Wind Warnings in Nevada, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.